MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1410100-J
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with the alto abdominal stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately 1 month post initial procedure, a type 3a endoleak at the junction of the limbs was identified.The patient's current status was not reported and a reintervention has not been scheduled yet.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3a endoleak is refuted, rather there was a type 2 endoleak from an accessory right renal artery.The type 1b endoleak of the right common iliac artery is confirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest an additional endovascular procedure occurred on (b)(6) 2022 (right internal iliac coiling with angioplasty of the left common iliac artery) occurred that was not included in the event as reported.The clinical assessment also determined on (b)(6) 2022 compression of a left femoral artery pseudoaneurysm occurred (as a result of the procedure done on (b)(6) 2022).These events were discovered during a review of an angiogram dated (b)(6) 2022 and a ct scan dated (b)(6) 2022 respectively.The type 2 endoleak is most likely anatomy related.The additional endovascular procedure is confirmed.Procedure related harms, device, user, procedure or anatomy relatedness of the type 1b endoleak could not be determined with the medical records available for review.No procedure related harms were identified.The final patient status was reported as pending further intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: h6: health effect - impact code: remove code 4614; h6: investigation finding: remove code 3233; h6: investigation conclusion: remove code 11.
 
Event or Problem Description
The patient was initially implanted with the alto abdominal stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately 1 month post initial procedure, a type 3a endoleak at the junction of the limbs was identified.The patient's current status was not reported and a reintervention has not been scheduled yet.Additional information: approximately three (3) months post initial procedure, the physician elected to implant an 10x100 ovation iliac limb, however, that did not resolve endoleak.The physician post dilated with 12mm and 14mm (non-endologix) balloons as well as placed a bare metal (non-endologix) balloon expandable stent within the ovation limb but the endoleak did not resolve.The physician determined the endoleak was a distal type 1b endoleak.There were not enough coils to occlude the right hypogastric artery; therefore, the physician planned to bring the patient back at a later date to coil/cover the right hypogastric artery with a viabahn (non-endologix) covered stent.The patient status was reported as stable post this secondary procedure.An internal clinical assessment determined that there was evidence to reasonably suggest an additional endovascular procedure occurred on (b)(6) 2022 (right internal iliac coiling with angioplasty of the left common iliac artery) occurred that was not included in the event as reported.The clinical assessment also determined on (b)(6) 2022 compression of a left femoral artery pseudoaneurysm occurred (a result of the procedure done on (b)(6) 2022).These events were discovered during a review of the follow up angiogram and the computed tomography (ct) scan.The final patient status was reported as pending further intervention.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key15016049
Report Number3008011247-2022-00078
Device Sequence Number15148950
Product Code MIH
UDI-Device Identifier00850007370121
UDI-Public(01)00850007370121(17)241117(10)FS111721-01
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/17/2024
Device Model NumberTV-IL1410100-J
Device Lot NumberFS111721-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer10/29/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO, MAIN BODY LOT#FS020421-12.; OVATION IX, ILIAC LIMB LOT#FS071520-05.; OVATION PRIME, FILL POLYMER LOT#FF080621-01.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age85 YR
Patient SexFemale